Missouri, 2005

Hail in Missouri, August 4, 2005

August 4, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 4, 2:10 PM CST, 35 minutes earlier.

Area forecast discussion, Aug 4, 2:10 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT THU AUG 4 2005

.DISCUSSION...

WEAKENING/DIFFUSE COLD FRONT CONTINUES TO SLIP SLOWLY SOUTHWARD
TOWARD THE AREA. 19Z SURFACE ANALYSIS HAS THE SHOWS THE FRONT
STRETCHING FROM JUST NW OF CHICAGO SOUTHWESTWARD TO UIN TO DMO TO
AROUND BVO. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY IS VIRTUALLY
NEGLIGIBLE WITH A LARGE REGION OF RELATIVELY LIGHT AND VARIABLE
WINDS ALONG THE BOUNDARY.

CONVECTION THUS FAR THIS AFTERNOON HAS BEEN VERY PULSEY IN NATURE
AND REALLY DISORGANIZED. SURFACE HEATING HAS BEEN SUFFICIENT IN
BOOSTING MLCAPES TO UP OVER 1000 J/KG WHICH ISNT OVERLY IMPRESSIVE
GIVEN COMPLETE LACK OF ANY VERTICAL WIND SHEAR. STILL WOULDNT BE
ALL THAT SHOCKING TO SEE A MARGINALLY SEVERE WIND GUST OR TWO INTO
EARLY THIS EVENING GIVEN THE NEARLY 30 DEGREES T/TD DEPRESSIONS.
CONVECTION WILL TEND TO DIMINISH AFTER SUNSET BUT WITH WHATEVER IS
LEFT OF THE FRONT STILL IN THE AREA KEPT SOME LOW CHANCE POPS GOING
INTO THE OVERNIGHT HOURS.

BEGINNING TO LOOK MORE AND MORE LIKE WE WILL SEE SOME SUNSHINE
TOMORROW WHICH COULD ALLOW FOR SUFFICIENT DESTABILIZATION TO SUPPORT
SOME MORE ISOLATED CONVECTION TOMORROW AFTERNOON...MAINLY ACROSS
SOUTHERN PORTIONS OF THE AREA CLOSER TO WHAT IS LEFT OF BETTER
MOISTURE.

FRONT SHOULD BE ALMOST COMPLETELY WASHED OUT BY SATURDAY WITH
CHANCES OF DIURNAL CONVECTION ON THE WANE. SLIGHTLY COOLER AIRMASS
WILL FILTER INTO THE REGION...BUT WITH ANY SUNSHINE AND VERY DRY
GROUND TEMPERATURES WILL LIKELY WARM TO SLIGHTLY ABOVE GUIDANCE AND
A BIT ABOVE AVERAGE AS WELL.

REALLY COULD JUST INSERT YESTERDAYS EXTENDED DISCUSSION HERE.
REALLY HARD TO FIND MUCH DIFFERENT TO SAY ABOUT THE MEDIUM RANGE
PERIOD THAT HASNT BEEN REPEATED AD NAUSEUM IN THE PAST SEVERAL
DISCUSSIONS. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A WEAKNESS IN
THE BROAD AND FLAT SUBTROPICAL RIDGE EXTENDED ACROSS MUCH OF THE
SOUTHERN CONUS. THE OZARKS WILL LIKELY BE IN/NEAR THAT WEAKNESS
WHICH WILL TEND TO BE AN AREA THAT IS FAVORED FOR PULSE
AFTERNOON/EVENING CONVECTION. DISORGANIZED NATURE OF CONVECTION
REALLY MAKES IT HARD TO HAVE CONFIDENCE IN MORE THAN 15% COVERAGE
THIS FAR OUT...AND GIVEN THE TENDENCY FOR LOW LEVEL MOISTURE TO MIX
OUT DUE TO THE DROUGHT...WIDESPREAD PULSE CONVECTION ISNT A HIGH
LIKELIHOOD.

ONGOING DROUGHT ALSO SUPPORTS THE NOTION OF KEEPING TEMPERATURES
SLIGHTLY ABOVE GUIDANCE THROUGH THE EXTENDED PERIOD.

IZZI

&&

.AVIATION...

CONVECTION HAS ONCE AGAIN DEVELOPED ACROSS THE TERRAIN OF THE OZARKS
PLATEAU.  COVERAGE SHOULD BE ISOLATED IN NATURE AS FORCING IS WEAK
AND SOME DRIER AIR ALOFT HAS MOVED OVERHEAD. DECIDED TO AMEND AND
INCLUDED A VCTS IN THE SPRINGFIELD TERMINAL THROUGH EARLY EVENING.
WILL CONTINUE TO MONITOR CONDITIONS...ON THE OUTSIDE CHANCE THAT A
THUNDERSTORM MAY AFFECT THE KJLN AND KSGF TERMINAL SITES. SOME HAZE
MAY DEVELOP TOWARD DAWN...LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT SOME MVFR VISIBILITIES NEED TO BE ADDED.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 4, 12:00 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU AUG 4 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
  LINGER INTO THE EVENING HOURS. WHILE ORGANIZED SEVERE
  THUNDERSTORMS ARE VERY UNLIKELY...AN ISOLATED THUNDERSTORM OR TWO
  COULD PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL UP TO THE SIZE OF
  NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  MORE SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY
  EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

The radar

The Springfield radar (KSGF), 33 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dade

When
August 4, 2:45 PM CST
Where
Dade County, 4 mi N of Everton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.400, -93.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470790.